Perturbacao psicotica aguda associada a vigabatrina

Translated title of the contribution: Acute psychotic disorder associated to vigabatrin

Miguel Xavier, Mariana Santos Bento, David Payne Pereira, José M. Caldas-de-Almeida

Research output: Contribution to journalArticle

7 Citations (Scopus)
2 Downloads (Pure)

Abstract

Vigabatrin, a drug mainly used in the treatment of therapy-resistant epilepsy, has been associated to a large range of adverse effects, including acute psychotic disorders. The authors report the case of a 44-year-old patient with drug-resistant temporal lobe epilepsy that developed an acute psychotic episode about three weeks after initiating medication with vigabatrin. After the withdrawal of vigabatrin and the addition of an antipsychotic drug, the clinical picture improved promptly and the patient was discharged within a short period of time. The authors discuss the patient's diagnosis, the possible mechanisms of vigabatrin-associated psychosis and the therapeutic approach, stressing the questions that concern vigabatrin prescription and withdrawal.

Original languagePortuguese
Pages (from-to)111-114
Number of pages4
JournalActa medica portuguesa
Volume13
Issue number3
Publication statusPublished - May 2000

Fingerprint Dive into the research topics of 'Acute psychotic disorder associated to vigabatrin'. Together they form a unique fingerprint.

  • Cite this